A 49-year-old male asked:
i am taking astepro for allergies. i have been extremely congested lately. is it safe to take a decongestant too?
2 doctor answers • 3 doctors weighed in
Allergy and Immunology 57 years experience
Yes but: You should talk to your doctor about trying a nasal steroid +/- Astepro to see if the combination may work better since oral decongestant may cause insomnia and raise your bp.
4.2k viewsAnswered >2 years ago
Allergy and Immunology 27 years experience
It depends: If you are having hypertension and or prostate enlargement or glaucoma this decongesntant might make things worse
tray saline nasal spray or steroids nasla spary as they are much safer.
4.2k viewsReviewed >2 years ago
Last updated Oct 24, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.